Retinal pigment epithelial tear after intravitreal ranibizumab for subfoveal CNV secondary to AMD

Research output: Contribution to journalReview articlepeer-review

9 Scopus citations

Abstract

Purpose: To report a case of retinal pigment epithelial tear following intravitreal ranibizumab injection for subfoveal choroidal neovascularization. Methods: Retrospective single case review. Results: A 78-year-old Caucasian female was treated with intravitreal ranibizumab for occult subfoveal choroidal neovascularization (CNV) from age-related macular degeneration (AMD). She returned for evaluation with decreased vision and was found to have a retinal pigment epithelial tear on biomicroscopy. Fluorescein angiography and OCT testing confirmed the clinical findings. Conclusion: Although a pigment epithelial tear in neovascular AMD can represent natural history, prior reports of such tears after thermal laser, photodynamic therapy with verteporfin and following intravitreal injection of pegaptanib Na combined with this case report suggest that clinicians should be aware of and monitor patients for the possibility of this complication after intravitreal injections of ranibizumab.

Original languageEnglish
Pages (from-to)59-61
Number of pages3
JournalInternational Ophthalmology
Volume27
Issue number1
DOIs
StatePublished - Feb 2007

Keywords

  • AMD
  • Intravitreal injections
  • RPE tear
  • Ranibizumab

Fingerprint

Dive into the research topics of 'Retinal pigment epithelial tear after intravitreal ranibizumab for subfoveal CNV secondary to AMD'. Together they form a unique fingerprint.

Cite this